MAUDE Adverse Event Report: LUMENIS BE LTD ULTRAPULSE; CARBON DIOXIDE SURGICAL LASER DELIVERY DEVICE

LUMENIS BE LTD ULTRAPULSE; CARBON DIOXIDE SURGICAL LASER DELIVERY DEVICE
Model Number ULTRAPULSE
Medical Device Problem Codes Use of Incorrect Control/Treatment Settings (1126); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 11/20/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Lumenis investigated the reported event by contacting with customer representative, since no account name nor serial number of a system was provided.Attempts by emails and phone calls have been made to obtain; patient treatment settings, patient information and patient photo.Treatment setting has been provided to lumenis.There is no allegation of a system malfunction.The customer asked a question regarding correctness of the settings used, but didn't provide the account name or serial number of the system, despite of lumenis requirement for details.Therefore, the system hasn't been checked.Provided treatment settings have been sent to the clinical healthcare director that concluded: "settings are not suitable at all for a décolletage.They are full resurfacing mode for the most sensitive body part.It is a user error undoubtedly." during further clarification, clinical director added: "on off face areas, co2 is to be used with extra caution and in a conservative approach.Of course, knowledge of settings would allow to get a better picture but from the received info, i can say: 1) two passes - even if mild - are definitely not recommended in our guidelines for off face areas 2) development of a keloid post-op constituting a permanent impairment, yes, the injury should be classified as serious and therefore reportable".According to the information received there was no allegation of a device malfunction.Since the customer didn't provide detailed information to lumenis, only the settings used were provided, a clinical evaluation was performed only based on the settings provided.According to clinical director, there was a user error.Settings are not suitable at all for a décolletage.Two passes - even if mild - are definitely not recommended in our guidelines for off face areas.Moreover, development of a keloid post-op constituting a permanent impairment.Based on 1001481_r ultrapulse and ultrapulse duo risk analysis - section #1.3.4.1 - using wrong set of parameters or poor understanding of system functions, the risk is within the acceptable risk.Finally, the hazard severity was rated by clinical director as serious injury.Therefore, this case was determined as reportable to the fda.However, since there was a user error not due to ergonomic features, this case is not reportable to eu authorities.Per the eu mdr, user errors are only reportable to the eu authorities if they happened due to ergonomic features.Should additional significant information become available, the complaint record will be updated accordingly, and a follow-up medwatch report will be submitted.Lumenis is closing this complaint but will continue to monitor this failure mode; complaint trending will continue to monitor per global complaint handling sop (doc no.(b)(4)) and per post marketing surveillance procedure (doc no.(b)(4)).
 
Event or Problem Description
Lumenis received an adverse event report on a patient who sustained keloid at the décolleté area following treatment by ultrapulse device.

Brand Name
ULTRAPULSE
Common Device Name
CARBON DIOXIDE SURGICAL LASER DELIVERY DEVICE
Manufacturer (Section D)
LUMENIS BE LTD
9 hakidma street
po box #426
yokneam, isr 20692 36
IS  2069236
Manufacturer (Section G)
LUMENIS BE LTD
9 hakidma street
po box #426
yokneam, isr 20692 36
IS   2069236
Manufacturer Contact
yossi avnilov
9 hakidma street
po box #426
yokneam, isr 20692-36
IS   2069236
MDR Report Key20814861
Report Number3021349626-2024-00014
Device Sequence Number9940633
Product Code GEX
UDI-Device Identifier07290109141596
UDI-Public07290109141596
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K151331
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation 505
Type of Report Initial
Report Date (Section B) 12/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberULTRAPULSE
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/20/2024
Initial Report FDA Received Date12/01/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown